Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

Having severe cramping and diarrhoea. Had lab tests and taking Imodium, Symbicort, Spiriva and Zoplicone. Any complications?

User rating for this question
Very Good
Answered by

Gastroenterologist
Practicing since : 1996
Answered : 1735 Questions
Question
I have had severe cramping and diarrhea for eight consecutive weeks. Have had lab tests and my doctor told me nothing was detected and to continue taking Imodium. I gave COPD and take Symbicort and Spiriva daily. I also take Zoplicone nightly. Could my prescription drugs be incompatible and causing this prolonged diarrhea?
Posted Sat, 14 Sep 2013 in Digestion and Bowels
 
 
Answered by Dr. Ratnakar Kini 1 hour later
Brief Answer:
Need more information

Detailed Answer:
Hi,
Thanks for posting your query.
I am Dr.Ratnakar Kini and I am pleased to assist you

There are various causes of chronic diarrhea.
I would like to have some more information before I can give my opinion.

1. Was stool test done?

2. Was colonoscopy done?

If yes, what was the report?

Kindly get back to me with the answers and I would give my opinion.
Regards,
Dr.Ratnakar Kini
Above answer was peer-reviewed by
 
Follow-up: Having severe cramping and diarrhoea. Had lab tests and taking Imodium, Symbicort, Spiriva and Zoplicone. Any complications? 24 hours later
Yes a stool test was my doctors lab test request to include a number of parasites. Lab report was "everything is normal". Doctor told me to keep taking Imodium.
The diarrhea and cramping kept getting.
Monday night I didn't take Zopiclone
Tuesday I started to fast and didn't take nightly Zopiclone
Diarrhea and cramping have declined considerably but still exist.

2. A colonoscopy has not been done.
 
 
Answered by Dr. Ratnakar Kini 13 hours later
Brief Answer:
These are not the side effects of medications

Detailed Answer:
Hi,
Thanks for providing the additional information.
The medications you are taking are not responsible for the symptoms you have.

You are having diarrhea called as osmotic diarrhea.
For relief you should avoid sugar, fruit juices, artificial sweeteners and milk products.

Take electrolyte solution like equalyte and pedialyte to prevent dehydration.

I hope that answers your question.
Let me know if I can assist you further.

Regards,
Dr.Ratnakar Kini
Above answer was peer-reviewed by
 
Follow-up: Having severe cramping and diarrhoea. Had lab tests and taking Imodium, Symbicort, Spiriva and Zoplicone. Any complications? 32 hours later
Thank you, Dr. Kini I'm feeling so much better having taken your subscribed electrolyte. Do you recommend taking Pro Biotics. I know some people take this daily just for prevention.
 
 
Answered by Dr. Ratnakar Kini 30 minutes later
Brief Answer:
Yes, you can take probiotics

Detailed Answer:
Hi,
Nice to hear that you are feeling better.

Yes, you can take probiotics and also zinc supplements for faster relief.
You can take yogurt which contain probiotic substances.

I hope that answers your question.
Let me know if I can assist you further.
Regards,
Dr.Ratnakar Kini
Above answer was peer-reviewed by
 
Follow-up: Having severe cramping and diarrhoea. Had lab tests and taking Imodium, Symbicort, Spiriva and Zoplicone. Any complications? 38 hours later
Dr. Kini

I can't thank you enough for helping me through the horrible diarrhea problem I had. I am feeling ever do much better. I'm just amazed at how quickly I recovered.

Thank yoy for what you have XXXXXXX for me.

Sincerely
XXXX
 
 
Answered by Dr. Ratnakar Kini 25 minutes later
Brief Answer:
Welcome

Detailed Answer:
Hi XXXX,
Welcome.

And I am happy that you are feeling better now.
Regards,
Dr.Ratnakar Kini
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor